MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon was broken.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon was broken.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the target lesion was severely tortuous and moderately calcified with 80-90% stenosis.The balloon ruptured during sixth inflation at 30 atmospheres for 50 seconds and was completely removed from the patient's body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 6.0 x80, 40cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 9mm distal of the proximal markerband and extending approximately 63mm distally across the balloon material.No other issues were identified with the balloon material.The rated burst pressure for this device is 24 atmospheres.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found the shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual and tactile examination identified no issues or damage to the tip of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16404220
Report Number2124215-2023-07478
Device Sequence Number17508210
Product Code LIT
UDI-Device Identifier08714729809746
UDI-Public08714729809746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029009412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer02/23/2023
04/06/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date02/27/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight62 KG